North Dakota, 2001Flash Flood in North Dakota, July 27, 2001
July 27, 2001 · NWS BIS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM CST, 11 hours earlier.
Area forecast discussion, Jul 26, 2:00 PM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU JUL 26 2001
UPPER LEVEL SHORT WAVE WILL MOVE OVER THE AREA TONIGHT AND FRIDAY
AND THE ASSOCIATED SURFACE LOW WILL MOVE SLOWLY EAST WITH IT. WITH
DEWPOINTS IN THE 60S AND PLENTY OF PW LOOKS TSTMS WITH HEAVY RAIN
ARE LIKELY AS CONVECTION NOW IN CENTRAL AND EASTERN MONTANA MOVES
EAST WITH THE SHORT WAVE. ISOLATED FLOODING FROM TSTORMS IS
POSSIBLE BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. LOOKS
LIKE THERE WILL BE A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY
SATURDAY AS A SHORT WAVE RIDGE MOVES OVER THE STATE AND DEWPOINTS
FALL AS A HIGH PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA...BUT
WITH A NEW UPPER LEVEL TROUGH BECOMING INTRENCHED OVER THE WESTERN US
THE REST OF THE WEEK WILL BE A REPEAT OF THE LAST WEEK...SCATTERED
THUNDERSTORMS...SOME SEVERE WITH TEMPS NEAR NORMAL.
.BIS...NONE.
TSW
In the hours before
Local storm report, Jul 26, 8:01 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM ELGIN ND URBAN FLOODING
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0622 PM 6 E FLASHER ND 1 INCH HAIL
07/26/01 MORTON REPORTED BY PUBLIC.
0635 PM 13 E WATFORD CITY ND TORNADO
07/26/01 MCKENZIE REPORTED BY PUBLIC.
0640 PM 17 E BATTLEVIEW ND TORNADO
07/26/01 BURKE q REPORTED BY PUBLIC.
0646 PM GOLVA ND .75 INCH HAIL
07/26/01 GOLDEN VALLEY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 26, 8:17 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0910 PM SCRANTON ND URBAN FLOODING
07/26/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 26, 9:29 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM 8 N CARSON ND HEAVY RAIN
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL. 5
INCHES RAIN. WATER
5 WASHING OVER ROAD.Special weather statement, Jul 26, 9:30 PM CST, 3 hours 30 minutes before
NDZ001-009-017-270430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
1030 PM CDT (930 PM MDT) THU JUL 26 2001
AT 1000 PM CDT (900 PM MDT) THE SEVERE THUNDERSTORM WATCH HAS BEEN
ALLOWED TO EXPIRE. THIS INCLUDES DIVIDE...WILLIAMS AND MCKENZIE
COUNTIES IN NORTHWEST NORTH DAKOTA AND RICHLAND...DAWSON AND WIBAUX
COUNTIES IN NORTHEAST MONTANA.
RV
Local storm report, Jul 26, 9:44 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 7 S FAIRFIELD ND HEAVY RAIN
07/26/01 BILLINGS 2 INCHES OF RAIN IN 15
MIN. ROAD FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT.
1035 PM 5 NW BOTTINEAU ND HEAVY RAIN
07/26/01 BOTTINEAU ROADS WASHED OUT.
REPORTED BY LAW
g ENFORCEMENT OFFICIAL.Special weather statement, Jul 27, 12:55 AM CST, 5 minutes before
NDZ003>005-011>013-018>023-025-031>036-040>046-270720-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
155 AM CDT FRI JUL 27 2001
THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER5...SOME
THUNDERSTORMS STILL CONTAIN HEAVY RAIN...AND A FLASH FLOOD
WATCH REMAINS IN EFFECT TONIGHT.
LM
Flash Flood, Hettinger
- When
- July 27, 1:00 AM CST
- Where
- Hettinger County, Regent
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Unknown amount of rain caused flooding of back roads. Unconfirmed reports of some back roads washing out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Dakota, July 27, 2001$400,000 · F1 · 1 event
- Rip Current in Delaware, July 27 to 31, 20017 injured · 1 event
- Damaging Wind in Texas, July 27, 2001$90,000 · 57 kt wind · 1 event
- Tornado in Florida, July 27, 2001$75,000 · F0 · 1 event
- Damaging Winds in Kansas, July 27, 2001$26,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Kansas, July 27, 20011.25 in hail · 14 events
- Tornadoes and Flash Flooding in Kansas, July 27, 2001F0 · 9 events
- Hail and Damaging Winds in Montana, July 27, 20011 in hail · 7 events
- Hail in Montana, July 27, 20010.75 in hail · 6 events
- Flash Flooding and Damaging Wind in Kansas, July 27, 200152 kt wind · 5 events
- Flash Flooding in North Dakota, July 27, 20013 events
- Flash Flooding in Kansas, July 27 to 28, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257443.